Alert archive / Indiana / Flash Flood Warnings in 2006

Flash Flood Warning 11, NWS Indianapolis, IN

June 18, 2006Parke County, Vermillion County, Indiana

NWS Indianapolis, IN issued this flash flood warning at Jun 18, 2006, 7:00 PM EDT for Parke County, Vermillion County, Indiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2006, 7:00 PM EDT (23:00 UTC)
Expired
Jun 18, 2006, 9:00 PM EDT
In force
2 hr
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Parke County, IN, Vermillion County, IN

The radar

The Indianapolis radar (KIND), 89 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KIND 182301
FFWIND
INC121-165-190100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
700 PM EDT SUN JUN 18 2006

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PARKE COUNTY IN WEST CENTRAL INDIANA
  SOUTHERN VERMILLION COUNTY IN WEST CENTRAL INDIANA

* UNTIL 900 PM EDT

* AT 653 PM EDT(553 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  UNIVERSAL...ROSEDALE...ROCKVILLE...MECCA...MARSHALL...JUDSON...
  FAIRVIEW PARK...CLINTON AND BLOOMINGDALE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3996 8730 3984 8743 3975 8753 3961 8753
      3961 8718 3988 8710 3996 8710

$$

JAS
2 follow-up statements
000 
WGUS73 KIND 190015
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
810 PM EDT SUN JUN 18 2006

INC121-165-190100-
PARKE-VERMILLION-
810 PM EDT SUN JUN 18 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR PARKE
AND SOUTHERN VERMILLION COUNTIES...

AT 810 PM EDT...RADAR INDICATED THE HEAVIEST RAINFALL HAS PUSHED OFF 
THE EAST. HOWEVER...LIGHT TO MODERATE RAIN IS EXPECTED TO CONTINUE 
THROUGH 900 PM...WITH ADDITIONAL AMOUNTS UP TO A THIRD OF AN INCH 
POSSIBLE.

RADAR HAS ESTIMATED FROM TWO AND A HALF TO THREE INCHES OF RAIN HAS 
FALLEN SINCE 500 PM OVER PARTS OF SOUTHERN VERMILLION AND PARKE 
COUNTIES. THIS AMOUNT OF RAIN IS SUFFICIENT TO CAUSE FLASH FLOODING. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3996 8730 3984 8743 3975 8753 3961 8753
      3961 8718 3988 8710 3996 8710

$$

JAS
000 
WGUS73 KIND 190056
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
853 PM EDT SUN JUN 18 2006

INC121-165-190103-
PARKE-VERMILLION-
853 PM EDT SUN JUN 18 2006

...THE FLASH FLOOD WARNING FOR PARKE AND SOUTHERN VERMILLION COUNTIES
EXPIRES AT 900 PM EDT...

LIGHT TO MODERATE RAINFALL WILL CONTINUE TO DIMINISH ACROSS THE 
AREA...WITH ADDITIONAL AMOUNTS LESS THAN A QUARTER INCH EXPECTED. 

LAT...LON 3996 8730 3984 8743 3975 8753 3961 8753
      3961 8718 3988 8710 3996 8710

$$

JAS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 6:45 PM EDT, 15 minutes earlier.

Area forecast discussion, Jun 18, 6:45 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
645 PM EDT SUN JUN 18 2006

.AVIATION...

FOR 190000Z TAFS...UPPER TROF WILL MOVE ACROSS THE TAF SITES DURING
THE EVENING WITH TSRA ALONG AND AHEAD OF IT. LINE NOT MOVING THAT
FAST AND MAY NOT REACH IND AND BMG TIL AROUND 02-03Z /NOT
INCLUDING ANY SCT TSRA THAT MAY DEVELOP AHEAD OF IT/. WILL TRY TO
TIME IN TAFS AS SUCH. AFTER TROF AXIS PASSES EXPECT SOME MVFR LOW
CLOUDS TO DEVELOP IN WEAK LOW LEVEL LIFT. THIS MIXES OUT BY 14Z ON
MON...BUT ANOTHER WAVE WILL BRING ANOTHER THREAT FOR TSRA MON AFTN.

&&

.PREV DISCUSSION...UNSETTLED WX PTN XPCTD ACRS THE AREA FOR THE NEXT
COUPLE OF DAYS AS ONE SYS...CURRENTLY NR THE MS RVR...PASSES THRU
THE AREA TONIGHT. ANOTHER SYS IN THE NRN STREAM WL DROP SEWD THRU
THE GRTLKS ON MON. MODELS IN GOOD AGREEMENT OVERALL. FCST FOCUS
CENTERS ON POPS.

IN THE NR TERM...CONVECTION CURRENTLY DVLPG AHEAD OF UPPR LVL SYS NR
THE MS RVR. SYS AND ITS ASSOCIATED CONVECTION IS XPCTD TO PASS THRU
THE AREA EARLY TONIGHT. WL GO WITH LIKELY POPS ALL AREAS TIL ABOUT
190600Z...THEN TAPER OFF TO CHC POPS AFT THAT. WS507 IN EFFECT TIL
190100Z FOR PARTS OF THE SRN CWA.

IN THE LTR PDS...NRN STREAM TROF BEGINS TO DIG SEWD INTO THE AREA
MON AFT/EVEN. INSTABILITY APPEARS TO BE QUITE HIGH AND MID LVL LAPSE
RATES ARE STEEP AS WELL. WL GO WITH CHC POPS ON MON/MON EVEN AS A
RESULT. MODEL TRENDS HV BEEN SLOWING DOWN CDFNT...AND NOW SOME OF
THE MODELS HINT THAT FNT MAY END UP STALLING OUT ACRS THE AREA. DUE
TO THIS POSSIBILITY...WL BE ADDING CHC POPS FOR TUES INTO THE MIDDLE
OF THE WEEK.

LO LVL THICKNESSES AND TRAJECTORIES SUGGEST NGM MOS MAY BE TOO COOL
WITH THE TEMPS...ESPECIALLY IN THE LTR PDS. WL BUMP THE GUIDANCE UP
A FEW DEGS AT THOSE TIMES.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

AVIATION...CS
PUBLIC...JAS
Hazardous weather outlook, Jun 18, 5:20 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
520 PM EDT SUN JUN 18 2006

INZ021-028>031-035>049-051>057-060>065-067>072-190915-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
420 PM CDT SUN JUN 18 2006 /520 PM EDT SUN JUN 18 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY ACROSS CENTRAL INDIANA THIS EVENING. SOME
OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND HEAVY RAIN THE
PRIMARY THREATS. HOWEVER...LARGE HAIL OR AN ISOLATED TORNADO ARE
ALSO POSSIBLE. CLOUD TO GROUND LIGHTNING IS A THREAT FROM ANY
THUNDERSTORM. THE THREAT FOR SEVERE WEATHER WILL DIMINISH AFTER
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AN ACTIVE PATTERN ACROSS THE REGION WILL BRING A CHANCE OF
THUNDERSTORMS EACH DAY. STRONG TO SEVERE STORMS ARE POSSIBLE MONDAY
AFTERNOON. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS.

AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED FROM TUESDAY
THROUGH SATURDAY WITH THE PRIMARY THREATS BEING CLOUD TO GROUND
LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 9:00 PM EDTSevere Thunderstorm WarningINDOwen35 min
Jun 17, 9:10 PM EDTSevere Thunderstorm WarningINDBrown, Monroe38 min
Jun 17, 9:47 PM EDTSevere Thunderstorm WarningINDJohnson, Shelby28 min
Jun 18, 6:02 PM EDTSevere Thunderstorm WarningINDMontgomery, Parke43 min
Jun 18, 6:18 PM EDTSevere Thunderstorm WarningINDMontgomery, Putnam42 min
Jun 18, 6:59 PM EDTSevere Thunderstorm WarningINDBoone, Hendricks, Montgomery46 min
Jun 18, 7:05 PM EDTTornado WarningINDBoone, Montgomery40 min
Jun 18, 7:27 PM EDTTornado WarningINDBoone48 min
Jun 18, 7:38 PM EDTSevere Thunderstorm WarningINDHamilton, Tipton52 min

Nearby

Flash Flood Warnings in Indiana, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.